Alert archive / Kansas / Special Weather Statements in 2017
Special Weather Statement, NWS Springfield, MO
NWS Springfield, MO issued this special weather statement at Aug 3, 2017, 3:07 PM CDT for Crawford County, Kansas. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2017, 3:07 PM CDT (20:07 UTC)
- Expired
- Aug 3, 2017, 4:00 PM CDT
- In force
- 53 min
- Issued by
- NWS Springfield, MO
County Crawford County, KS
The radar
The Springfield radar (KSGF), 133 km from the middle of the area, began a volume at 20:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.1 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 1068 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
375
WWUS83 KSGF 032007
SPSSGF
Special Weather Statement
National Weather Service Springfield MO
307 PM CDT THU AUG 3 2017
KSZ097-032100-
Crawford KS-
307 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 400 PM
CDT...
At 307 PM CDT, Doppler radar was tracking a strong thunderstorm near
Walnut, or near St. Paul, moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pittsburg... Frontenac...
Girard... Arma...
Mulberry... Chicopee...
Franklin... Walnut...
Burgess... Beulah...
Opolis... Croweburg...
Greenbush... Yale...
Ringo... Lone Oak...
Brazilton... Polk...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3763 9508 3758 9461 3734 9462 3734 9473
3739 9509
TIME...MOT...LOC 2007Z 284DEG 15KT 3753 9507
$$
WiseWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this special weather statement went out at Aug 3, 2:49 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 3, 2:49 PM CDT, 18 minutes before
Area Forecast Discussion National Weather Service Springfield MO 249 PM CDT Thu Aug 3 2017 .SHORT TERM...(This evening through Friday) Thunderstorms have developed this afternoon as a frontal system sagged into the region from the north. A few of these updrafts could become organized, containing hail up to the size of quarters and wind gusts in excess of 60 mph. Afternoon temperatures have warmed into the middle and upper 80s, yielding mixed layer cape values of 2000 to 2500 j/kg. While shear is on the low side, moderate instability and moist mid levels will allow some organization. Residual storms will be possible into the overnight hours, especially across far southern Missouri. Eventually this activity will shift out of Missouri, bringing dry and cool weather for Friday. As a matter of fact, temperatures Friday afternoon will struggle to warm out of the 70s. .LONG TERM...(Friday Night through Thursday) By Friday night, mid level baroclinicity tightens up across the Central Plains. This will force thunderstorms to develop across Kansas, eventually shifting far western Missouri Saturday morning. It's a little uncertain how far east this activity can survive, but areas west of Interstate 49 have the best chances for rain Saturday morning. Additional storms are expected to develop on this same feature Saturday afternoon and night, and we think most locations across the Ozarks stand a good chance at getting wet. These storms will linger into Sunday as a short wave trough tracks across the region. Temperatures could be capped in the 70s on Sunday due to precip and cloud cover. A heavy rain set up then takes shape for Sunday night through Monday Monday afternoon. A frontal system temporarily hangs up across far southern Missouri and northern Arkansas. Periods of excessive rain could develop along this feature, potentially creating some localized flash flood issues. The GFS forces the front south by Tuesday setting the stage for a couple of quiet days. Ultimately temperatures will stay below normal with afternoon highs in the upper 70s and low 80s on a daily basis over the next several days. && .AVIATION...(For the 18Z TAFS through 18Z Friday afternoon) Issued at 1231 PM CDT Thu Aug 3 2017 Generally, VFR conditions are expected through this TAF cycle. That being said, there will be a chance for isolated showers/T'storms through the afternoon and into the early evening hours as a cold frontal boundary moves through the area. This activity should remain rather isolated at best, however, locations that receive rain will experience some reduction in cigs/vis. Winds will shift from a westerly/southwesterly direction to a more northerly direction over time. This will signify the passage of the cold front due into southern Missouri by early evening/sunset timeframe. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. && SHORT TERM...Cramer LONG TERM...Cramer AVIATION...Frye
Hazardous weather outlook, Aug 3, 12:52 PM CDT, 2 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Springfield MO 1252 PM CDT Thu Aug 3 2017 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-041800- Bourbon-Crawford-Cherokee-Benton-Morgan-Miller-Maries-Vernon- St. Clair-Hickory-Camden-Pulaski-Phelps-Barton-Cedar-Polk-Dallas- Laclede-Texas-Dent-Jasper-Dade-Greene-Webster-Wright-Newton- Lawrence-Christian-Douglas-Howell-Shannon-McDonald-Barry-Stone- Taney-Ozark-Oregon- 1252 PM CDT Thu Aug 3 2017 This Hazardous Weather Outlook is for portions of the Missouri Ozarks and extreme southeast Kansas. .DAY ONE...This Afternoon and Tonight. Weather hazards expected... Limited Hail risk. Limited Thunderstorm wind damage risk. Limited Lightning risk. DISCUSSION... Scattered thunderstorms will occur this afternoon and this evening ahead of a cold front. Isolated strong to severe storms will be possible with 60 mph winds and one inch hail. Widespread severe weather is not expected. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Another system will bring a chance for rain and a few thunderstorms late Saturday into Sunday. Some storm total rainfall amounts may reach 2 to 3 inches in some areas over southeast Kansas into southwest Missouri with a limited risk for flooding. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && More detailed information can be accessed at: http://www.weather.gov/sgf/sitrep This product in graphical format...along with other weather... hydrological and climate information...at http://www.weather.gov/sgf Cramer
In the hours before
Special weather statement, Aug 3, 1:43 PM CDT, 1 hour 24 minutes before
Special Weather Statement
National Weather Service Springfield MO
143 PM CDT THU AUG 3 2017
MOZ068-069-080-031930-
Dallas MO-Camden MO-Hickory MO-
143 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR HICKORY...NORTHWESTERN DALLAS AND
WEST CENTRAL CAMDEN COUNTIES UNTIL 230 PM CDT...
At 142 PM CDT, Doppler radar was tracking a strong thunderstorm over
Wheatland, or over Hermitage, moving southeast at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Pomme de Terre Lake... Pomme De Terre State Park...
Pittsburg... Hermitage...
Urbana... Wheatland...
Preston... Cross Timbers...
Quincy... Tunas...
Elkton... Branch...
Nemo...
LAT...LON 3807 9297 3777 9302 3787 9352 3807 9350
3806 9328
TIME...MOT...LOC 1842Z 313DEG 18KT 3794 9336
FryeSpecial weather statement, Aug 3, 2:16 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Springfield MO
216 PM CDT THU AUG 3 2017
MOZ078-032000-
Cedar MO-
216 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN CEDAR COUNTY UNTIL 300
PM CDT...
At 216 PM CDT, Doppler radar was tracking a strong thunderstorm near
Stockton, moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Stockton Lake... Stockton State Park...
Stockton... Umber View Heights...
Bearcreek... Masters...
Wagoner... Cane Hill...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3772 9396 3774 9361 3758 9362 3757 9378
3758 9399
TIME...MOT...LOC 1916Z 270DEG 17KT 3766 9390
WiseSpecial weather statement, Aug 3, 2:24 PM CDT, 43 minutes before
Special Weather Statement
National Weather Service Springfield MO
224 PM CDT THU AUG 3 2017
MOZ066-032015-
Vernon MO-
224 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN VERNON COUNTY UNTIL
315 PM CDT...
At 223 PM CDT, Doppler radar was tracking a strong thunderstorm near
Nevada, moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Nevada... Sheldon...
Montevallo... Bronaugh...
Moundville... Milo...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3784 9443 3780 9407 3767 9407 3764 9408
3764 9413 3765 9442 3767 9449
TIME...MOT...LOC 1923Z 284DEG 15KT 3774 9438
WiseSpecial weather statement, Aug 3, 3:07 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Springfield MO
307 PM CDT THU AUG 3 2017
KSZ097-032100-
Crawford KS-
307 PM CDT THU AUG 3 2017
...SIGNIFICANT WEATHER ADVISORY FOR CRAWFORD COUNTY UNTIL 400 PM
CDT...
At 307 PM CDT, Doppler radar was tracking a strong thunderstorm near
Walnut, or near St. Paul, moving east at 20 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pittsburg... Frontenac...
Girard... Arma...
Mulberry... Chicopee...
Franklin... Walnut...
Burgess... Beulah...
Opolis... Croweburg...
Greenbush... Yale...
Ringo... Lone Oak...
Brazilton... Polk...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3763 9508 3758 9461 3734 9462 3734 9473
3739 9509
TIME...MOT...LOC 2007Z 284DEG 15KT 3753 9507
WiseThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:43 PM CDT | Special Weather Statement | SGF | Hickory | 47 min |
| Aug 3, 2:16 PM CDT | Special Weather Statement | SGF | Cedar | 44 min |
| Aug 3, 2:24 PM CDT | Special Weather Statement | SGF | Vernon | 51 min |
| Aug 3, 4:32 PM CDT | Special Weather Statement | SGF | Jasper | 43 min |
| Aug 3, 5:01 PM CDT | Special Weather Statement | SGF | Oregon | 44 min |
| Aug 3, 5:49 PM CDT | Special Weather Statement | SGF | Oregon | 41 min |
| Aug 3, 6:20 PM CDT | Special Weather Statement | SGF | Shannon | 40 min |
Nearby
Special Weather Statements in Kansas, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.